Alert archive / New Mexico / Wind Advisories in 2005

Wind Advisory 1, NWS Albuquerque, NM

October 4, 2005

NWS Albuquerque, NM issued this wind advisory at Oct 4, 2005, 11:24 AM MDT. It took effect at Oct 4, 2005, 2:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2005, 11:24 AM MDT (17:24 UTC)
In effect from
Oct 4, 2005, 2:00 PM MDT
Expired
Oct 4, 2005, 9:39 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 041724
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1124 AM MDT TUE OCT 4 2005

...WIND ADVISORY THIS AFTERNOON AND EVENING FOR PARTS OF NORTHERN
   NEW MEXICO...

.STRONG AND GUSTY WINDS WILL DEVELOP ACROSS PORTIONS OF NORTHERN
NEW MEXICO THIS AFTERNOON AND EVENING IN RESPONSE TO AN UPPER
LEVEL TROUGH MOVING THROUGH THE ROCKIES. 

NMZ001-002-004>008-042200-
/X.NEW.KABQ.WI.Y.0001.051004T2000Z-051005T0600Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...CLAYTON...
GALLUP/GRANTS
1124 AM MDT TUE OCT 4 2005

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH
CAN BE EXPECTED ACROSS THE ADVISORY AREA THIS AFTERNOON AND
EVENING. THE STRONGEST GUSTS WILL AFFECT THE HIGHER TERRAIN OF
NORTH CENTRAL AND NORTHWEST NEW MEXICO...ESPECIALLY AREAS NEAR THE
COLORADO BORDER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

KJ
3 follow-up statements
000 
WWUS75 KABQ 042200
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT TUE OCT 4 2005

...WIND ADVISORY THIS EVENING FOR PARTS OF NORTHERN NEW MEXICO...

.STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF NORTHERN NEW
MEXICO THIS EVENING IN RESPONSE TO AN UPPER LEVEL LOW PRESSURE TROUGH
MOVING THROUGH THE ROCKIES.

NMZ001-002-004>008-050400-
/X.CON.KABQ.WI.Y.0001.000000T0000Z-051005T0600Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...CLAYTON...
GALLUP/GRANTS
400 PM MDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH
CAN BE EXPECTED ACROSS THE ADVISORY AREA THIS AFTERNOON AND
EVENING. THE STRONGEST GUSTS WILL AFFECT THE HIGHER TERRAIN OF
NORTH CENTRAL AND NORTHWEST NEW MEXICO...ESPECIALLY AREAS NEAR
THE COLORADO BORDER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

KJ/43
000 
WWUS75 KABQ 050339
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
939 PM MDT TUE OCT 4 2005

NMZ001-002-004>008-050445-
/X.CAN.KABQ.WI.Y.0001.000000T0000Z-051005T0600Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...CLAYTON...
GALLUP/GRANTS
939 PM MDT TUE OCT 4 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY FOR NORTHERN AND WEST CENTRAL NEW MEXICO. WIND
SPEEDS HAVE DROPPED FROM THEIR PEAK DURING THE AFTERNOON AND
SHOULD REMAIN BELOW ADVISORY CRITERIA. HOWEVER...TRAVELERS IN
THE REGION SHOULD REMAIN ALERT TO CROSS WINDS AS SPEEDS OF 15
TO 25 MPH WITH GUSTS UP TO 35 MPH ARE STILL EXPECTED PRIOR TO
MIDNIGHT.

$$

DPORTER
000 
WWUS75 KABQ 312217
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MST SAT DEC 31 2005

...STRONG GUSTY WINDS EXPECTED LATE TONIGHT THROUGH NEW YEARS DAY
CENTRAL AND EAST...

.A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE STATE ON NEW
YEARS DAY WILL RESULT IN STRONG AND GUSTY WESTERLY WINDS BEGINNING
LATER TONIGHT. THE WIND WILL PERSIST INTO SUNDAY EVENING BEFORE
DIMINISHING.

NMZ004-005-010>012-016-017-010600-
/O.UPG.KABQ.HW.A.0001.060101T0700Z-060102T0100Z/
/O.NEW.KABQ.WI.Y.0001.060101T0700Z-060102T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...CARRIZOZO...RUIDOSO
317 PM MST SAT DEC 31 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 20 TO 30 MPH WILL INCREASE TO 25 TO 40 MPH AROUND
MIDNIGHT. SUSTAINED WESTERLY WINDS OF 25 TO 40 MPH WILL PERSIST
THROUGH NEW YEARS DAY BEFORE DIMINISHING LATER SUNDAY NIGHT. SOME
OF THE STRONGER WIND GUSTS MAY REACH 50 TO 58 MPH.

BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY AND DRASTICALLY.
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ006-007-013-018>021-010600-
/O.UPG.KABQ.HW.A.0001.060101T1200Z-060102T0100Z/
/O.NEW.KABQ.WI.Y.0001.060101T1200Z-060102T0100Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
317 PM MST SAT DEC 31 2005

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 20 TO 30 MPH WILL INCREASE TO 25 TO 40 MPH AROUND
SUNRISE. SUSTAINED WESTERLY WINDS OF 25 TO 40 MPH WILL PERSIST
THROUGH NEW YEARS DAY BEFORE DIMINISHING LATER SUNDAY NIGHT. SOME
OF THE STRONGER WIND GUSTS MAY REACH 50 TO 58 MPH.

BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY AND DRASTICALLY.
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

16

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 4, 4:32 AM MDT, 6 hours 52 minutes earlier.

Area forecast discussion, Oct 4, 4:32 AM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 AM MDT TUE OCT 4 2005

.UPDATE...ADJUSTED WINDS IN THE NC AND NE ZONES TODAY. WILL BE
BORDERLINE WIND ADVISORY THIS AREA...HOPEFULLY JUST BELOW THANKS TO
THE CLOUD COVER. ADDED MENTION OF SNOW SHOWERS TO THE NORTHERN MNTS
WED NIGHT. CHJ

&&

.PREV DISCUSSION...300 AM MDT TUE OCT 4 2005...COMPLEX FORECAST BOTH
IN THE NEAR TERM AND LR. COMPLICATED BY DIFFERENCES IN MODELS.

MOISTURE FROM REMAINS OF OTIS AND A WEAK UPPER LEVEL DISTURBANCE
CONTINUE TO STREAM NE ACROSS NM EARLY THIS AM. SCATTERED POPS OVER
NEARLY ALL THE FORECAST AREA EXCEPT THE FAR NW AND SE. HIGHEST POPS
CNTRL AREAS WHICH WERE BUMPED UP FOR TODAY.

STRONG TROUGH WILL SWING ACROSS THE GREAT BASIN TODAY AND ACROSS THE
NRN AND CNTRL ROCKIES TONIGHT BEFORE LIFTING INTO THE NRN PLAINS WED.
THIS WILL TEMPORARILY SWEEP OUT MUCH OF THE MID AND HIGH LEVEL
MOISTURE TONIGHT AND WED. MEANWHILE A STRONG COLD FRONT IS FORECAST
TO DROP S INTO NM TONIGHT AND WED. NAM CONTINUES TO BE FASTER WITH
THE FRONT...ALTHOUGH NEW 6Z NAM HAS SLOWED IT UP A BIT MORE. WILL
CONTINUE TO GO WITH NAM TIMING AND BRING AN E WIND INTO THE RIO
GRANDE VALLEY DURING THE DAY WED...CERTAINLY NOT THE NORM BUT STILL
THINK IT WILL HAPPEN. STRONGEST E WINDS LATE WED AND EARLY WED NIGHT
WITH WIND ADVISORY POSSIBLY NEEDED FOR THE RIO GRANDE VALLEY WED
EVENING. WE BEEFED UP E WINDS FOR THIS TIME PERIOD. FOCUS FOR PRECIP
WED OVER THE SC AND SE ZONES WITH THE NW DRY. MUCH COOLER NE WED.

UPSLOPE FLOW BEHIND FRONT AND APPROACHING WEAK UPPER LEVEL
DISTURBANCE SHOULD ENHANCE PRECIP CHANCES WED NIGHT INTO THU OVER
MUCH OF THE AREA...WITH MAIN FOCUS CONTINUING TO BE THE SC AND SE
ZONES WHERE DEEPER MOISTURE SHOULD BE. COOLER AREAWIDE THU.

WEAK SHORT WAVE RIDGING FOR FRI THEN A POTENTIAL BIG CHANGE IN THE
WEATHER STARTING OVER THE WEEKEND AND CONTINUING INTO EARLY NEXT
WEEK. MODELS TRENDING TOWARD A DEEP TROUGH DROPPING INTO THE GREAT
BASIN BY SUNDAY...BRIEFLY CLOSING OFF NEAR THE FOUR CORNERS AREA
EARLY MON...BEFORE SWEEPING ACROSS NM MON INTO TUE. GFS AND EUROPEAN
IN GENERAL AGREEMENT WITH THE CANADIAN WEAKER AND NOGAPS THE ODD
MODEL OUT. WILL BUY INTO THIS DEVELOPING STORM AND BEEF UP POPS SAT
THRU MON...WITH THE BULK OF THE PRECIP SAT NIGHT THROUGH SUN NIGHT.
LOWERED TEMPS CONSIDERABLY AS WELL MOST PERIODS IN THE LR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  44  73  46 /  30  20   5  20
GALLUP..........................  77  39  76  44 /  30  20   5  20
GRANTS..........................  78  42  74  43 /  40  20   5  30
GLENWOOD........................  82  50  84  50 /  30  20  10  30
CHAMA...........................  70  32  64  34 /  50  30   5  20
LOS ALAMOS......................  72  43  68  39 /  50  20   5  20
RED RIVER.......................  67  30  58  27 /  50  20  10  20
TAOS............................  72  39  66  37 /  50  20   5  20
SANTA FE........................  75  45  68  39 /  50  20   5  20
SANTA FE AIRPORT................  76  47  71  42 /  50  20   5  20
ESPANOLA........................  78  44  71  43 /  40  20   5  20
ALBUQUERQUE HEIGHTS.............  78  56  76  50 /  40  20  10  20
ALBUQUERQUE VALLEY..............  79  57  78  51 /  40  20  10  20
ALBUQUERQUE FOOTHILLS...........  76  53  73  47 /  40  20  10  20
ALBUQUERQUE WEST MESA...........  80  55  77  49 /  40  20  10  20
SOCORRO.........................  82  57  82  51 /  40  20  10  30
SANDIA PARK/CEDAR CREST.........  74  49  69  40 /  50  20  10  30
MORIARTY/ESTANCIA...............  77  49  74  42 /  50  20  10  30
CARRIZOZO.......................  83  59  78  45 /  50  20  20  40
RUIDOSO.........................  75  55  68  40 /  50  20  30  40
RATON...........................  79  44  60  31 /  40  20   5  20
LAS VEGAS.......................  76  47  62  34 /  50  20  10  20
ROY.............................  81  49  62  36 /  40  20  10  20
CLAYTON.........................  83  49  56  35 /  30  10  10  20
SANTA ROSA......................  84  54  69  43 /  50  20  10  30
TUCUMCARI.......................  86  55  65  43 /  30  20  10  30
FORT SUMNER.....................  84  57  72  45 /  40  20  20  30
CLOVIS..........................  84  56  67  43 /  30  20  20  40
PORTALES........................  85  57  70  45 /  30  20  20  40
ROSWELL.........................  86  62  76  50 /  30  20  20  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Oct 4, 5:46 AM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT TUE OCT 4 2005

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
546 AM MDT TUE OCT 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...
A FEW STORMS COULD BECOME STRONG OVER THE EASTERN PLAINS THIS
AFTERNOON AND EVENING...PRODUCING WIND GUSTS TO 55 MPH AND PEA TO
MARBLE SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 A STRONG STORM MAY DEVELOP OVER THE WEST SATURDAY AND REACH THE
FOUR CORNERS AREA SUNDAY. THIS SYSTEM WOULD BRING SIGNIFICANT
COOLING TO THE AREA AS WELL AS THE POTENTIAL FOR WIDESPREAD
PRECIPITATION...STARTING SATURDAY IN THE WEST AND SPREADING EAST
BY SUNDAY. IT MAY BE COLD ENOUGH FOR ACCUMULATING SNOWS IN THE
WESTERN AND NORTHERN MOUNTAINS SUNDAY NIGHT AND AGAIN MONDAY
NIGHT. WHILE NO OTHER HAZARDOUS WEATHER IS EXPECTED...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT COULD BE NEEDED THIS
AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

40

Nearby

Wind Advisories in New Mexico, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.